Alert archive / Arkansas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 151, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at May 30, 2004, 8:42 PM CDT for Calhoun County, Arkansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 30, 2004, 8:42 PM CDT (01:42 UTC)
- Expired
- May 30, 2004, 9:20 PM CDT
- In force
- 38 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Calhoun County, AR
The radar
The Little Rock radar (KLZK), 144 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 3:20 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3106 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 919 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 3.9
- Supercell composite
- 13.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:45 PM CDT, 5 hours 57 minutes earlier.
Area forecast discussion, May 30, 2:45 PM CDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 245 PM CDT SUN MAY 30 2004 .SHORT TERM...TONIGHT THROUGH WEDNESDAY CONVECTION HAS FIRED ALONG AND AHEAD OF THE CDFNT ACRS NRN AND WRN AR. A FEW STORMS ALONG THE LINE HAVE BEEN SHOWING SUPERCELL CHARACTERISTICS OVER THE PAST HOUR. EXPECT THIS ACTIVITY TO CONT WORKING EWD ACRS AR THRU THIS EVENING. WILL BE WATCHING FOR FURTHER FORMATION OF INDIVIDUAL CELLS AHEAD OF THE LINE FOR TORNADIC POTENTIAL INTO THE EVENING HOURS. OVERALL MODEL TRENDS IN AGREEMENT WITH PREV RUNS AND HAVE NOT MADE TOO MANY CHGS TO GOING FCST DURG THE SHORT TERM. EXPECT CONVECTION TO EVOLVE INTO A SQUALL LINE TONIGHT AS IT MOVES EWD ACRS THE FA. HAVE LIKELY POPS THIS EVENING...TAPERING TO CHC POPS BEHIND FROPA LATER TONIGHT. MODELS STILL WANT TO TAKE THE FNT JUST S OF AR ON MON AND STALL IT OUT INTO TUE. HAVE LEFT SOME SCTD POPS FOR MAINLY MY SRN COUNTIES MON INTO TUE TIMEFRAME. FNT BEGINS TO LIFT SLOLY BACK NWD LATE TUE INTO WED. BOTH THE ETA AND GFS SOLUTIONS ARE INDCG SHRA/TSRA REFORMING N OF THE BNDRY TUE NIGHT AND WED. HAVE GONE WITH 20-30 PERCENT POPS FOR MOST AREAS FOR NOW. && .LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY SEVERAL SHORT WAVES WILL BE DIVING SOUTHEAST IN UPPER FLOW AND CARVING A TROF JUST EAST OF THE STATE THAT WILL EVOLVE INTO A CUT OFF LOW BEYOND THE PRESENT FORECAST RANGE. THE TROF WILL KEEP UNSTABLE CONDITIONS OVER ARKANSAS AS SURFACE BOUNDARY LINGERS IN THE VICINITY OF OUR STATE. THERE WILL BE CHANCES OF PRECIPITATION FOR THE FORECAST AREA OR SOME PORTION OF IT THROUGHOUT THE PERIOD COVERED BY THIS FORECAST. TEMPERATURES WILL REMAIN IN THE ABOVE NORMAL RANGE FOR HIGHS AND LOWS IN MOIST AIR. && .LZK WATCHES/WARNINGS/ADVISORIES...LAKE WIND ADVISORY UNTIL 6 PM CDT FOR ZONES ARZ003>007...ARZ012>016...ARZ021>025...ARZ030>034... ARZ037>047...ARZ052>057...ARZ062>069. && 44/32
Hazardous weather outlook, May 30, 10:30 AM CDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR...UPDATED 1030 AM CDT SUN MAY 30 2004 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-311000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT SUN MAY 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT LOW PRESSURE CONTINUES TO DEVELOP OVER THE CENTRAL PLAINS. IT WILL INTENSIFY AS IT MOVES TO THE NORTHEAST. AS IT INTENSIFIES WINDS WILL INCREASE ACROSS THE AREA. A LAKE WIND ADVISORY IS IN EFFECT FOR MUCH OF ARKANSAS TODAY. THE LOW WILL DRAG A COLD FRONT SLOWLY EASTWARD... APPROACHING NORTHWEST ARKANSAS LATE THIS MORNING. THE FRONT IS EXPECTED TO MOVE INTO NORTHWEST ARKANSAS AROUND NOON AND IT WILL TRIGGER SHOWERS AND THUNDERSTORMS OVER ALL SECTIONS OF ARKANSAS THIS AFTERNOON AND TONIGHT. THE FRONT WILL SWEEP THROUGH THE REMAINDER OF THE STATE LATE THIS AFTERNOON AND TONIGHT. THE FRONT WILL BE PLOWING INTO A VERY WARM...MOIST AND UNSTABLE ATMOSPHERE. WINDS ALOFT AND OTHER FACTORS WILL BE COMING TOGETHER TO PRODUCE A VERY GOOD CHANCE OF SEVERE WEATHER STARTING THIS AFTERNOON AND CONTINUING THROUGH THE OVERNIGHT HOURS. ALL OF ARKANSAS WILL BE UNDER A HIGH RISK FOR SEVERE WEATHER THIS AFTERNOON AND TONIGHT. HEAVY RAINFALL CAN BE EXPECTED ACROSS THE EASTERN SECTIONS TONIGHT. A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO DEVELOP NEAR OR ALONG THE APPROACHING COLD FRONT. IN ADDITION TO DAMAGING WINDS AND LARGE HAIL...TORNADOES WILL BE POSSIBLE ALSO. THE STORMS WILL SWEEP SOUTHEAST...REACHING THE LITTLE ROCK METROPOLITAN AREA BY LATE AFTERNOON...AND FINALLY THEY WILL BE EXITING THE SOUTHEAST CORNER OF THE STATE BY SUNRISE MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE FRONT WILL BECOME STATIONARY NEAR THE SOUTHERN BORDER OF ARKANSAS MONDAY AND IT WILL REMAIN IN THE AREA FOR MUCH OF THE WEEK. THERE WILL BE CHANCES OF SHOWERS AND THUNDERSTORMS THROUGH SATURDAY AND ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WIND WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... IT IS LIKELY THAT SPOTTERS WILL BE NEEDED THIS AFTERNOON AND TONIGHT. 32
In the hours before
Local storm report, May 30, 5:43 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
543 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 4 SW DARDANELLE 35.19N 93.22W
05/30/2004 YELL AR PUBLIC
TREES DOWN.
&&
22Local storm report, May 30, 6:11 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
611 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG FLIPPIN 36.28N 92.59W
05/30/2004 MARION AR PUBLIC
LARGE LIMBS DOWN.
0410 PM HAIL DEER 35.83N 93.22W
05/30/2004 0.75 INCH NEWTON AR CO-OP OBSERVER
0515 PM TSTM WND DMG 2 W VIOLA 36.40N 92.02W
05/30/2004 FULTON AR LAW ENFORCEMENT
1 LARGE TREE DOWN.
0525 PM TSTM WND DMG CALICO ROCK 36.13N 92.13W
05/30/2004 IZARD AR LAW ENFORCEMENT
LARGE LIMB DOWN ON A POLICE CAR.
0530 PM TSTM WND DMG ATKINS 35.24N 92.95W
05/30/2004 POPE AR BROADCAST MEDIA
TREES AND POWER LINES DOWN.
&&
22Local storm report, May 30, 7:21 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
721 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND GST OIL TROUGH 35.63N 91.46W
05/30/2004 64 MPH INDEPENDENCE AR TRAINED SPOTTER
&&
28Special weather statement, May 30, 8:25 PM CDT, 17 minutes before
ARZ003>006-012>015-021>023-030-031-037>042-050>054-059>061-070-071- 310230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 825 PM CDT SUN MAY 30 2004 TORNADO WATCH NUMBER 341 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... FULTON...BOONE...LITTLE RIVER...NEVADA...HEMPSTEAD...SEVIER... SEARCY...PIKE...HOWARD...POLK...MONTGOMERY...SCOTT...YELL...LOGAN... NEWTON...STONE...POPE...JOHNSON...LAFAYETTE...MARION...BAXTER... MILLER...VAN BUREN AND IZARD. TORNADO WATCH NUMBER 341 REMAINS IN EFFECT FOR... CLARK...HOT SPRING...GARLAND...PERRY AND CONWAY COUNTIES. 44
Special weather statement, May 30, 8:25 PM CDT, 17 minutes before
ARZ003>006-012>015-021>023-030-031-037>042-050>054-059>061-070-071- 310230- SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE LITTLE ROCK AR 825 PM CDT SUN MAY 30 2004 TORNADO WATCH NUMBER 341 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... FULTON...BOONE...SEARCY...PIKE...POLK...MONTGOMERY...SCOTT... YELL...LOGAN...NEWTON...STONE...POPE...JOHNSON...MARION... BAXTER...VAN BUREN AND IZARD. THE FOLLOWING COUNTIES WERE ERRONEOUSLY LISTED AS BEING CANCELLED. THEY SHOULD NOT HAVE BEEN INCLUDED IN THE PREVIOUS STATEMENT... LITTLE RIVER...NEVADA...HEMPSTEAD...SEVIER...HOWARD...LAFAYETTE... AND MILLER. TORNADO WATCH NUMBER 341 REMAINS IN EFFECT FOR... CLARK...HOT SPRING...GARLAND...PERRY AND CONWAY COUNTIES. 28
Local storm report, May 30, 8:27 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
827 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG HORSESHOE BEND 36.22N 91.74W
05/30/2004 IZARD AR TRAINED SPOTTER
TREES AND POWER LINES DOWN. SOME TREES ON HOUSES.
0642 PM TSTM WND DMG BATESVILLE 35.77N 91.62W
05/30/2004 INDEPENDENCE AR EMERGENCY MNGR
10FT BY 10FT BUILDING OVERTURNED. 12FT BY 25FT BUILDING
UNROOFED. NUMEROUS TREES AND POWER LINES DOWN.
0742 PM TSTM WND DMG AUGUSTA 35.29N 91.36W
05/30/2004 WOODRUFF AR LAW ENFORCEMENT
LARGE TREE DOWN.
0749 PM TSTM WND DMG MCCRORY 35.26N 91.20W
05/30/2004 WOODRUFF AR LAW ENFORCEMENT
LARGE LIMBS DOWN. POWER OUTAGES.
0755 PM TSTM WND DMG 2 E MCCRORY 35.26N 91.16W
05/30/2004 WOODRUFF AR LAW ENFORCEMENT
TREES DOWN. FARM SHED BLOWN AWAY.
&&
28The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:08 PM CDT | Severe Thunderstorm Warning | LZK | Ouachita | 57 min |
| May 30, 7:11 PM CDT | Severe Thunderstorm Warning | LZK | Jefferson | 54 min |
| May 30, 7:31 PM CDT | Tornado Warning | LZK | Ouachita | 34 min |
| May 30, 7:45 PM CDT | Severe Thunderstorm Warning | LZK | Dallas | 45 min |
| May 30, 7:45 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Prairie | 60 min |
| May 30, 7:54 PM CDT | Severe Thunderstorm Warning | LZK | Grant | 21 min |
| May 30, 7:55 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun | 45 min |
| May 30, 7:58 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Monroe | 62 min |
| May 30, 8:05 PM CDT | Severe Thunderstorm Warning | LZK | Jefferson | 60 min |
| May 30, 8:11 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Drew, Lincoln | 59 min |
| May 30, 8:17 PM CDT | Flash Flood Warning | LZK | Ouachita | 3 hr |
| May 30, 8:46 PM CDT | Severe Thunderstorm Warning | LZK | Desha | 59 min |
| May 30, 9:00 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas | 35 min |
| May 30, 9:10 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Drew | 40 min |
| May 30, 9:14 PM CDT | Flash Flood Warning | LZK | Calhoun | 3 hr |
| May 30, 9:38 PM CDT | Flash Flood Warning | LZK | Bradley | 3 hr |
| May 30, 10:12 PM CDT | Flash Flood Warning | LZK | Cleveland, Dallas | 3 hr |
| May 30, 11:15 PM CDT | Flash Flood Warning | LZK | Ouachita | 3 hr |
| May 30, 11:20 PM CDT | Flash Flood Warning | LZK | Drew | 3 hr |
| May 31, 12:40 AM CDT | Flash Flood Warning | LZK | Bradley | 90 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.